CASE REPORT
Year : 2015  |  Volume : 6  |  Issue : 4  |  Page : 216-218

Carbamazepine-induced hypertension: A rare case


Department of Pharmacology, Pandit Bhagwat Dayal Sharma University of Health Sciences, Rohtak, Haryana, India

Correspondence Address:
Preeti Kharb
Department of Pharmacology, Pandit Bhagwat Dayal Sharma University of Health Sciences, Rohtak - 124 001, Haryana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.171879

Rights and Permissions

A 74-year-old female with trigeminal neuralgia developed hypertension after the initiation of carbamazepine therapy. The time sequence of start of the suspected drug and onset of hypertension are consistent with the diagnosis. The hypertension did not resolve with antihypertensive therapy or dose reduction of carbamazepine. Patient recovered after the carbamazepine therapy was discontinued. The positive rechallenge and positive dechallenge showed association of carbamazepine therapy with hypertension as its adverse effect. This is a rare case that we report of carbamazepine-induced hypertension and this report may act as alerting mechanism to the health care professionals especially neurologists.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1704    
    Printed62    
    Emailed0    
    PDF Downloaded274    
    Comments [Add]    
    Cited by others 1    

Recommend this journal